MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure which included a navi-star¿ thermo-cool¿ electrophysiology catheter and a smartablate¿ irrigation tubing set.It was noted that the ¿tubing kinking results in clots in the ablation catheter¿.The tubing set and the ablation catheter were replaced.Additional information was received.It was reported that there was no char, only clot.There was a pump error, and they noticed a kink on the tube and a lot of clot in the catheter.The patient has not exhibited any neurological symptoms since the procedure was completed.Heparinized normal saline was used as the irrigation fluid.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction to the initial report: full udi has been populated to field d4.Primary udi number.It was reported that a patient underwent a cardiac ablation procedure which included a navi-star¿ thermo-cool¿ electrophysiology catheter and a smartablate¿ irrigation tubing set.It was noted that the ¿tubing kinking results in clots in the ablation catheter¿.The tubing set and the ablation catheter were replaced.Additional information was received.It was reported that there was no char, only clot.There was a pump error, and they noticed a kink on the tube and a lot of clot in the catheter.The patient has not exhibited any neurological symptoms since the procedure was completed.Heparinized normal saline was used as the irrigation fluid.No adverse patient consequence was reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and temperature and impedance test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.No thrombus/clot residues were observed.The temperature and impedance test were performed and the device was found working correctly.No temperature or impedance issues were observed.A manufacturing record evaluation was performed for the finished device 31137217m number, and no internal actions related to the reported complaint condition were identified.The clot issue reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use (ifu) contain the following recommendations: always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19670715
Report Number2029046-2024-02248
Device Sequence Number17871870
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public(01)10846835000566(11)230905(17)260904(10)31137217M
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberNI75TCFH
Device Lot Number31137217M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G4C-2450; G4CP-2425; SMARTABLATE IRR TUBE SET.
Patient SexUnknown